Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Nausea, sweating, tiredness, bloating and short of breath. Have diabetes. Blood report showed increased SGOT. What does it indicate?

User rating for this question
Excellent
Answered by

Gastroenterologist
Practicing since : 1985
Answered : 140 Questions
Question
In Blood test I have found increased SGOT of 110 U/L, SGPT 126 U/L and Bilirubin count of 1.0 mg/dl. Triglyceride is 163 mg/dl. Last test done on 26.12.12 showed SGOT of 42 and SGPT of 53 U/L. TOTAL PROTEINS, ALBUMIN, GLOBULIN, A:G RATIO, Alkaline Phosphatase, Total Cholestrol, HDL, LDL, VLDL Cholestrol, VLDL/TRIGLYCERIDE RATIO ARE WITHIN THE NORMAL RANGE. Fasting Blood sugar of 138 and PP 217. I have Type II DIABETES SINCE JULY 2012. I am 46 years old male from Mumbai. I have feeling of Nausea, sweating, extreme tiredness and heaviness of stomach after eating. MOREOVER I AM FEELING SHORTNESS OF BREATH for nearly a month. What could be the disease?
Posted Sat, 18 May 2013 in Digestion and Bowels
 
 
Answered by Dr. Dinesh Kumar Singal 57 minutes later
Dear XXXXXX

Thanks for contacting Healthcare Magic.

You have type II diabetes, and I can see that it is not controlled. Your symptoms can be due to uncontrolled diabetes as it can lead to diabetic gastroparesis. In addition your SGOT and SGPT are also high, these can also be due to uncontrolled diabetes.

But we should do certain tests to rule out other conditions causing these symptoms. In my opinion you should also get the following done:
1. HBsAg, anti HCV antibodies
2. USG abdomen
3. Upper GI endoscopy

You should see your physician who can get these tests done, in addition he can advise you medicine for control of diabetes and symptomatic treatment for other abdominal symptoms. Also if you take alcohol then you should stop taking it immediately.

Since you are feeling shortness of breath, it is also important to consult a Cardiologist immediately to rule our heart as a cause of this.

Hope my suggestions help you.

Best wishes,

Dr Dinesh Singal
Above answer was peer-reviewed by
 
Follow-up: Nausea, sweating, tiredness, bloating and short of breath. Have diabetes. Blood report showed increased SGOT. What does it indicate? 41 hours later
1.) What is diabetic Gastroparesis? I am taking Glyciphase SR 1 gm --one tablet after Dinner for Diabetis. Is this medicine not sufficient to control Blood Sugar level? I have been advised to have Tab Liveril Forte one tablet daily in the daytime? Why Liveril Forte is given?

2.) Can increased sugar level lead to increased SGOT and SGPT? I have given my blood for investigation and have undertaken USG of Abdomen. If I have Fatty Liver then what may be the consequences? I do not take Alcohol. What food should I stop?
 
 
Answered by Dr. Dinesh Kumar Singal 2 hours later
Dear XXXXXX

1. Diabetic gastroparesis is reduced movements of stomach due to involvement of muscles and nerves of stomach as a result diabetes. You will need some prokinetic medicines for this. These are medicines that improve movements of stomach.

Glyciphage is anti-diabetic medicine and can control sugars on its own. You will, however, need to check if your diabetes is controlled or not.

Liveril forte is liver protective medicine. Your physician must have given it due to raised SGOT and SGPT.

2. High sugars can also give rise to raised SGOT, SGPT. Fatty liver in majority may be a innocuous problem. However, in some patients it can lead on to liver damage and cirrhosis of liver. It is nice to know that you do not take alcohol. You should reduce your fat and oil intake. You should stop sugars completely. Basically you should take diet that has been advised to you for diabetes.

Best wishes,

Dr Dinesh Singal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor